Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 130, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 25, 2000, 8:56 AM CDT for Otoe County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2000, 8:56 AM CDT (13:56 UTC)
- Expired
- Jun 25, 2000, 9:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Otoe County, NE
The radar
The Omaha radar (KOAX), 71 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 251357 SVROMA NEC131-251430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 856 AM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTOE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 930 AM CDT * AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES NORTH OF UNADILLA...OR ABOUT 23 MILES EAST OF LINCOLN...MOVING EAST AT 15 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 930 AM CDT INCLUDE...SYRACUSE...OTOE...DUNBAR. IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN A;ND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4079 9636 4058 9640 4054 9585 4080 9591 CHERMOK NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:20 AM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 25, 3:20 AM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 AM CDT MON JUN 25 2000 MAIN FCST CONCERN DEALS WITH WRM ADVCTN/ISENTROPIC LIFT AND PSBL PCPN TUE. TEMPERATURES ABOUT THE ONLY CONCERN IN SHORT TERM. FOR TDA...CDFNT AND PCPN HAS PUSHED S OF FCST AREA WITH A FEW MID AND HIGH CLDS STILL EVIDENT ON STLT SERN ZONES. MODEL FCST SOUNDINGS AND CROSS SECTIONS INDICATED MOSTLY SUNNY CONDS MUCH OF AREA THIS AFTN...BUT WITH YDAS SIGFNT RAINFALL...INHERENT MOIST GROUND AND STANDING WATER COULD ADD ENOUGH MOISTURE TO ALLOW CU DVLPMNT...SPCLY ALNG MO RVR AND ACRS S. ETA A COMPROMISE W/850 MB TEMPS AND SUPPORT CURRENT FCST CONSIDERING CONDS FAIRLY FAVORABLE FOR MIXING TDA. WL ALSO MAKE LTL OR NO CHANGES TO TNGTS FCST AS FIRST PART OF TNGT ANYWAY SHOULD BE IDEAL FOR RADIATIONAL COOLING. WL INCLUDE FOG ERN SECTIONS BUT EXPECT SOME INCREASE IN CLDS W DUE TO WRM ADVCTN AND THIS MAY LMT FOG DVLPMNT THERE. FOR TUE...ALL 00Z MODELS BROUGHT AN INCREASE IN RH AND GENERATED PCPN ACRS FCST AREA. ETA SHOWD DECENT QG FORCING BY AFTN...PRBLY DUE TO WARM ADVCTN AS ISENTROPIC LIFT AT 310 DEG K SFC LOWERED COND PRES DEFICITS...MOST PRONOUNCED ACRS NRN ZONES WHERE IT DROPPED BLO 20 MB. MID LVL TEMPS...AT 500 MB...ALSO FALL. IF CLOUDS THICKEN QUICK ENOUGH...FWC TEMPS MAY NOT BE REACHED...AND 00Z FWC HAS COME IN A CATEGORY COOLER THAN 12Z RUN. HOWEVER...MESOETA SUGGESTS THERE COULD BE ENOUGH SUNSHINE THROUGH LATE MORNING TO ALLOW TEMPS TO RECOVER TO NEAR GUID BFR LEVELING OFF OR EVEN FALLING DUE TO CLDS/SCT PCPN...AND 06Z MESOETA KEPT PCPN THRU 21Z ACRS NRN ZONES. WL ADJ FCST TO FWC GUID N AND INTRODUCE SMALL AFTN POPS W AND N. PCPN CHCS LINGER INTO WED AND CURRENT EXTDD COVERS THIS. .OMA...NONE CHERMOK
In the hours before
Special weather statement, Jun 25, 5:05 AM CDT, 3 hours 51 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 AM CDT SUN JUN 25 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION IS POSSIBLE ACROSS THE AREA...ESPECIALLY THIS AFTERNOON AND EVENING. WARMER AND MORE MOIST AIR RETURNING TO EASTERN NEBRASKA WAS CAUSING THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS MORNING...AND THESE STORMS COULD MOVE INTO WESTERN IOWA. INSTABILITY WAS SOMEWHAT LIMITED THIS MORNING...BUT A FEW OF THE STORMS COULD PRODUCE MARGINALLY SEVERE HAIL. CONDITIONS BECOME MORE FAVORABLE FOR SEVERE WEATHER ACROSS THE REGION THIS AFTERNOON AND THEN INTO THIS EVENING OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. IN ADDITION TO THE INCREASE IN MOISTURE AND INSTABILITY THROUGH THIS AFTERNOON...A COLD FRONT WILL MOVE INTO NORTHEAST NEBRASKA. THIS SHOULD PROVIDE THE NECESSARY INGREDIENTS FOR MORE THUNDERSTORM DEVELOPMENT. STORMS THAT DEVELOP THIS AFTERNOON OVER THE AREA ARE MORE LIKELY TO BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY THREAT. ALTHOUGH THUNDERSTORMS COULD CONTINUE PAST MIDNIGHT OVER EXTREME SOUTHEAST NEBRASKA...THUNDERSTORM CHANCES SHOULD DECREASE SIGNIFICANTLY NORTH OF A LINCOLN TO OMAHA LINE AFTER 700 OR 800 PM. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:59 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 31 min |
| Jun 25, 12:33 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 27 min |
| Jun 25, 12:55 PM CDT | Flash Flood Warning | OAX | Thurston | 4 hr |
| Jun 25, 12:56 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 49 min |
| Jun 25, 1:09 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 51 min |
| Jun 25, 1:22 PM CDT | Tornado Warning | OAX | Platte | 23 min |
| Jun 25, 1:44 PM CDT | Tornado Warning | OAX | Colfax, Platte | 31 min |
| Jun 25, 1:47 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 43 min |
| Jun 25, 2:02 PM CDT | Tornado Warning | OAX | Burt, Cuming | 28 min |
| Jun 25, 2:07 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 38 min |
| Jun 25, 2:14 PM CDT | Tornado Warning | OAX | Colfax, Platte | 31 min |
| Jun 25, 2:34 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 41 min |
| Jun 25, 2:43 PM CDT | Tornado Warning | OAX | Colfax, Dodge | 32 min |
| Jun 25, 3:00 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 45 min |
| Jun 25, 3:17 PM CDT | Tornado Warning | OAX | Cass, Sarpy, Saunders | 28 min |
| Jun 25, 3:31 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 44 min |
| Jun 25, 3:45 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 45 min |
| Jun 25, 4:03 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 27 min |
| Jun 25, 4:13 PM CDT | Flash Flood Warning | OAX | Dodge | 4 hr |
| Jun 25, 4:22 PM CDT | Tornado Warning | OAX | Lancaster | 23 min |
| Jun 25, 4:32 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 43 min |
| Jun 25, 4:39 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 26 min |
| Jun 25, 4:45 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 30 min |
| Jun 25, 5:06 PM CDT | Flash Flood Warning | OAX | Thurston | 6 hr |
| Jun 25, 5:13 PM CDT | Flash Flood Warning | OAX | Lancaster, Saline, Seward | 4 hr |
| Jun 25, 5:17 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson | 43 min |
| Jun 25, 5:29 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 46 min |
| Jun 25, 6:08 PM CDT | Flash Flood Warning | OAX | Otoe | 4 hr |
| Jun 25, 6:47 PM CDT | Flash Flood Warning | OAX | Nemaha, Richardson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.